Journal Article

Dynamical chaos in the problem of magnetic jet collimation

G. S. Bisnovatyi-Kogan, A. I. Neishtadt, Z. F. Seidov, O. Yu. Tsupko and Yu. M. Krivosheyev

in Monthly Notices of the Royal Astronomical Society

Published on behalf of The Royal Astronomical Society

Volume 416, issue 1, pages 747-756
Published in print September 2011 | ISSN: 0035-8711
Published online August 2011 | e-ISSN: 1365-2966 | DOI:
Dynamical chaos in the problem of magnetic jet collimation

More Like This

Show all results sharing this subject:

  • Astronomy and Astrophysics


Show Summary Details


We investigate the dynamics of a jet collimated by magnetotorsional oscillations. The problem is reduced to an ordinary differential equation containing a singularity and depending on a parameter. We find a parameter range for which this system has stable periodic solutions and study the bifurcations of these solutions. We use Poincaré sections to demonstrate the existence of domains of regular and chaotic motions. We investigate the transition from periodic to chaotic solutions through a sequence of period doublings.

Keywords: chaos; magnetic fields; MHD; ISM: jets and outflows; ISM: kinematics and dynamics; galaxies: jets

Journal Article.  5062 words.  Illustrated.

Subjects: Astronomy and Astrophysics

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.